MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0600, UNIVERSAL SEAL, (PETALS) 20/BX; GCJ

APPLIED MEDICAL RESOURCES C0600, UNIVERSAL SEAL, (PETALS) 20/BX; GCJ
Model Number 5
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.No rubber fragmentation was returned with the event product, however it was reported all the rubber fragments were removed from the patient without incident.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown."black rubber from inside 12mm trocar broke off inside patient, the piece was retrieved by surgeon with no apparent harm to the patient.Note: this is the second occurrence from the same lot#.(previous incident linked to applied (b)(4))." patient status: no apparent patient harm.

Brand Name
C0600, UNIVERSAL SEAL, (PETALS) 20/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6372197
Report Number2027111-2017-01226
Device Sequence Number10946740
Product Code GCJ
UDI-Device Identifier00607915114831
UDI-Public(01)00607915114831(17)180203(30)01(10)1239594
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
5
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2018
Device Model Number5
Device Catalogue Number5
Device Lot Number1239594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2015
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1